MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 436-2515X
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.Expiry date: dec / 2019.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during inflation, the pta balloon catheter allegedly ruptured (atm unknown) in the sfa.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.Investigation summary: the investigation is inconclusive for the reported balloon rupture issue, as the device was not returned for evaluation.The definitive root cause for the reported issue could not be determined based upon available information.It is unknown whether patient factors, handling or other procedural techniques contributed to the reported event.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.Labeling review: the ifu for the savvy long product (in096 rev 05) was reviewed and contains the following information relevant to the reported event: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Warnings: ¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use only an endoflator or 20 ml syringe for inflation.Do not exceed the following rated burst pressures: 15 atm/1520 kpa (2 - 4 mm balloon) 13 atm/1317 kpa (5 mm balloon) 12 atm/1216 kpa (6 mm balloon) precautions: ¿ if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.The savvy long carton label (l614 rev 1) was also reviewed.The balloon rated burst pressure is adequately addressed within the information of the label.D4 - expiry date: dec / 2019.

Brand Name
SAVVY LONG OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7745269
Report Number9616666-2018-00108
Device Sequence Number2542033
Product Code LIT
UDI-Device Identifier00801741132827
UDI-Public(01)00801741132827
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-2515X
Device Catalogue Number436-2515X
Device Lot NumberCMBN0146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1